# SDR CA960320010

- Difficulty date: March 13, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31-350
- System (JASC): 2710 · Aileron Control System
- Part: Bellcrank Assy
- Part number: 4033901
- Condition: Cracked
- Location: Rt Aileron
- Part time: 10,165 hours
- Component: Piper
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN)DURING A SCHEDULED 100 HOUR INSPECTION, MAINTENANCE PERSONNEL DISCOVERED A CRACK IN THE RIGHT AILERON BELLCRANK ASSEMBLY. PART NUMBER 40339-01, REFERENCE FIG. 96, ITEM #4 OF THE PIPER PA31-350 PARTS C ATALOGUE. P/N 761-487 REVISED MARCH 10, 1994. THE CRACK OCCURRED AT THE INTERSECTION OF THE BALANCE CABLE ARM AND THE AILERON ACTUATING PUSH ROD ARM. MAINTENANCE COULD FIND NO APPARENT CAUSE FOR THIS CRACK AS THE SYSTEM WAS RIGGED PROPERLY, WITH CABLE TENSIONS WITHIN LIMITS. SUBMITTER SPECULATES THAT A SHARP INTERSECTION OF THE TWO ARMS MAY BE A STRESS RISER.
